Alert archive / Ohio / Areal Flood Warnings in 2017

Areal Flood Warning 13, NWS Charleston, WV

March 2, 2017Vinton County, Ohio

NWS Charleston, WV issued this areal flood warning at Mar 2, 2017, 11:50 PM EST for Vinton County, Ohio. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2017, 11:50 PM EST (04:50 UTC)
Expired
Mar 4, 2017, 7:40 AM EST
In force
32 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 114 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

375 
WGUS41 KRLX 030450
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
1150 PM EST THU MAR 2 2017

OHC163-031645-
/O.NEW.KRLX.FA.W.0013.170303T0450Z-170303T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vinton OH-
1150 PM EST THU MAR 2 2017

The National Weather Service in Charleston West Virginia has issued a

* Flood Warning for...
  Eastern Vinton County in southeastern Ohio...

* Until 1145 AM EST Friday

* At 1147 PM EST, reporting gauges indicate that Raccoon 
  creek is out of it's banks and causing flooding. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3930 8230 3924 8227 3920 8227 3920 8231
      3903 8232 3903 8239 3921 8236 3921 8243
      3932 8243 3932 8230

$$

25
5 follow-up statements
547 
WGUS81 KRLX 031138
FLSRLX

Flood Statement
National Weather Service Charleston WV
638 AM EST FRI MAR 3 2017

OHC163-031645-
/O.CON.KRLX.FA.W.0013.000000T0000Z-170303T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vinton OH-
638 AM EST FRI MAR 3 2017

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EST FOR EASTERN
VINTON COUNTY...

At 635 AM EST, reporting gauges indicate that Raccoon creek is 
out of it's banks and causing flooding. Flooding is expected to 
continue today. Please continue to heed any road closures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.


&&

LAT...LON 3930 8230 3924 8227 3920 8227 3920 8231
      3903 8232 3903 8239 3921 8236 3921 8243
      3932 8243 3932 8230

$$

25
278 
WGUS41 KRLX 031551
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
1051 AM EST FRI MAR 3 2017

OHC163-032245-
/O.EXT.KRLX.FA.W.0013.000000T0000Z-170303T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vinton OH-
1051 AM EST FRI MAR 3 2017

The National Weather Service in Charleston West Virginia has extended
the

* Flood Warning for...
  Eastern Vinton County in southeastern Ohio...

* Until 545 PM EST Friday

* At 1045 AM EST, the gauge Raccoon Creek at Bolins Mills continues 
  to indicate the creek is out of it banks. Minor flooding of 
  low spots can be expected to continue through the afternoon.

* According to the Ohio Department of Transportation, State Route 
  356 north of Bolins Mills remains closed due to high water. Other 
  rural roads may also be impacted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3930 8230 3924 8227 3920 8227 3920 8231
      3903 8232 3903 8239 3921 8236 3921 8243
      3932 8243 3932 8230

$$

16
591 
WGUS41 KRLX 032239
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
539 PM EST FRI MAR 3 2017

OHC163-040745-
/O.EXT.KRLX.FA.W.0013.000000T0000Z-170304T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vinton OH-
539 PM EST FRI MAR 3 2017

The National Weather Service in Charleston West Virginia has extended
the

* Flood Warning for...
  Eastern Vinton County in southeastern Ohio...

* Until 245 AM EST Saturday

* At 534 PM EST, the gauge Raccoon Creek at Bolins Mills continues 
  to indicate the creek is out of it banks. County Sheriff says 
  there are a couple of back road closed with minor flooding in low 
  spots.  Current trends indicate the creek may not return to below 
  flood until Saturday morning.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3930 8230 3924 8227 3920 8227 3920 8231
      3903 8232 3903 8239 3921 8236 3921 8243
      3932 8243 3932 8230

$$

Kistner
540 
WGUS41 KRLX 040653
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
153 AM EST SAT MAR 4 2017

OHC163-041345-
/O.EXT.KRLX.FA.W.0013.000000T0000Z-170304T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vinton OH-
153 AM EST SAT MAR 4 2017

The National Weather Service in Charleston West Virginia has extended
the

* Flood Warning for...
  Eastern Vinton County in southeastern Ohio...

* Until 845 AM EST Saturday

* At 150 AM EST, reporting gauges indicate that Raccoon creek is out 
  of it's banks and causing flooding, even though levels are 
  dropping. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to use caution while traveling in the area and heed all 
road closure signs. Do not try to cross flooded roadways.  

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3930 8230 3924 8227 3920 8227 3920 8231
      3903 8232 3903 8239 3921 8236 3921 8243
      3932 8243 3932 8230

$$

25
695 
WGUS81 KRLX 041240
FLSRLX

Flood Statement
National Weather Service Charleston WV
740 AM EST SAT MAR 4 2017

OHC163-041246-
/O.CAN.KRLX.FA.W.0013.000000T0000Z-170304T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vinton OH-
740 AM EST SAT MAR 4 2017

...THE FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN VINTON COUNTY...

At 730 AM EST the gauge on Raccoon Creek at Bolins Mills indicated 
the creek had returned to within its banks. Flood waters have 
receded, and are no longer expected to pose a threat to life or 
property. Please continue to heed any road closures as ponded water 
slowly drains from low spots in the area. 

LAT...LON 3930 8230 3924 8227 3920 8227 3920 8231
      3903 8232 3903 8239 3921 8236 3921 8243
      3932 8243 3932 8230

$$

16

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Mar 2, 7:33 PM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Mar 2, 7:33 PM EST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
733 PM EST Thu Mar 2 2017

.SYNOPSIS...
Clipper system later tonight into Friday morning with light
snow. High pressure this weekend. Next cold front crosses
Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 730 Pm Thursday...

Previous forecast remains on track. No changes necessary.

As of 1230 PM Thursday...

An upper level trough and weak surface wave will slide through
tonight with light snow. Already seeing some light echos and
mPing reports of snowflakes across SE Ohio.

Have two things to focus on with this system. First, the upper
trough, surface low over the Great Lakes and NW flow should help
snow showers develop this afternoon and continue tonight across
the north... gradually tapering off from west to east by
morning...but lingering in the mountains through much of Friday.
This should produce generally and inch of snow or less across
the lower elevations, and 2-4 inches across the northern
mountainous counties.

Farther south, a weak surface wave will move across KY and
southern WV tonight. This should drive a second band of snow
through late tonight into Friday morning along and south of
I-64. Generally looking at an inch or less across the lowlands
with 1-2 inches for the central and southern mountainous
counties from WV into VA.

For both areas of snow, road temps will still be relatively warm
and should see a good amount of melting on the roads. However
slick spots could develop on any untreated roads and sidewalks
with quick coatings in any heavier snow showers.

In the wake of of these systems, winds should be pretty gusty
again tonight into tomorrow, but remain well below advisory
levels.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 145 PM Thursday...

Cool and dry under high pressure with very little to speak of.
A warm up progged for Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 145 PM Thursday...

High pressure lingers through Monday evening, but then a larger
system begins to approach the area streaming a few warm frontal
showers into the region early Tuesday. A cold front crosses on
Tuesday afternoon for 0.25-0.75" of rain. Not mentioning any
thunder yet with this front due to low values of CAPE. 850 mb
winds in excess of 50 kts may bring some gusty winds to the
mountains. Cooler air fills in behind front with some potential
for snow showers in the mountains.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
As of 1240 PM Thursday...

A clipper like system will bring light snow across the eastern
mountains tonight into Friday morning. Periods of IFR/MVFR
conditions are expected under snow showers at EKN and BKW
overnight. The rest of sites could receive a coating of snow
under MVFR conditions expected through Friday morning.

Expect a gradually improvement on Friday.

Winds will remain relatively gusty out of the west/northwest
through the TAF period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Conditions may vary considerably tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 FRI
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    H    H    H    M    H    H    M    M    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    L    M    L
EKN CONSISTENCY  M    M    M    M    L    L    L    L    M    M    L    L
PKB CONSISTENCY  H    H    M    M    M    M    M    M    M    L    M    M
CKB CONSISTENCY  H    H    H    H    M    M    M    M    M    M    L    L

AFTER 00Z SATURDAY...
No widespread IFR conditions are expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/MZ
NEAR TERM...ARJ/MZ
SHORT TERM...JW
LONG TERM...JW
AVIATION...ARJ
Hazardous weather outlook, Mar 2, 8:39 AM EST, 15 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
839 AM EST Thu Mar 2 2017

OHZ066-067-075-076-083>087-WVZ009>011-019-031345-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Wood-Pleasants-Tyler-Ritchie-
839 AM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for southeast Ohio and northern
West Virginia.

.DAY ONE...Today and Tonight.

Rivers and streams remain high following yesterday's rainfall. Flood
warnings remain in effect today as water slowly drains through the
water system.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-VAZ003-004-WVZ005>008-013>018-020-024>034-039-040-
515>526-031345-
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-
Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Doddridge-
Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-
Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
839 AM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for northeast Kentucky, southwest
Virginia, and portions of central West Virginia, northeast West
Virginia, northern West Virginia, southeast West Virginia, southern
West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Areal Flood Warnings in Ohio, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.